It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I just thought I'd add that fatigue and lethargy is a symptom of too much of a stimulant. I happened to be wading through the Adderall XR physicians prescribing sheet today looking for detailed information on it's mechanisms of action....which I was sorely disappointed to only find what I already knew, that it's a dopamine and norepinephrine reuptake inhibitor. Anyway, it mentioned symptoms of overdose.
But I have the personal experience of it, so I've been there. It makes you feel dead... I don't know how else to say it. You feel slowed down, tired, anxious. It seems a lot like depression.

As Thunor said, Wellbutrin may be something to look into. I take it. I found it does help with my ADHD symptoms, but not as much as Vyvanse, Adderall, or Dexedrine. They upside to Wellbutrin is that it is active 24/7....it doesn't wear off at the end of the day and you don't crash. You can indeed take stimulants while on Wellbutrin, but the stimulant dose may need to be adjusted, though not always. From everything I have heard and read, Wellbutrin helps SOME (not all), and only a bit. If it helps, it's enough to be noticeable, but you still have ADHD symptoms. I'm sure there are exceptions to this, but this is more of a general rule.
If the Celexa is not controlling her depression, it might be a good time to move onto another antidepressant. Wellbutrin is a SNRI, while Celexa is a SSRI. SNRI's seem to often be good for treatment-resistant depression. They effect norepinephrine along with serotonin and, as Thunor mentioned, dopamine - though only minimally. The very minimal effect on dopamine is probably why only small improvements in ADHD symptoms are usually seen on Wellbutrin.
Stimulants strongly effect dopamine. Amphetamines (I havent looked at methylphenidate mechanisms) like Vyvanse and Adderall cause the vesicles where dopamine is stored to release the dopamine, making the dopamine transport system works in reverse and expelling the dopamine into the synaptic cleft. Then it prevents reuptake. Cool, huh?

One thing I don't think I mentioned is the crash. Especially when you are taking too much, there's going to be a crash, which usually results in more fatigue and depression. Depression is very common when people "crash". So that only adds to the trouble.

Hey, just curious - is your daughter sleeping okay? Too little or too much? Sleep patterns are very important. Irregular sleep patterns can worsen symptoms, but it can also be signs of something else.
Because I have Bipolar disorder, I am hyperaware of these things. I'm trying not to jump at shadows and I'm certainly not implying I think she has Bipolar. It's just, with me, everything went to crap when I was put on an antidepressant. I was depressed before, but it was so much worse when I was put on the antidepressant.
Also, since the self-harm...has she been diagnosed with Borderline Personality Disorder? If so, or if she is suicidal, DBT therapy might be something to look into. It's similar to regular CBT therapy, but focuses more on skills that you can use to cope and change how you think. It's been shown to be effective for those who are suicidal or have borderline personality disorder.

I'd say something in her med cocktail isn't quite right if she's having problems without the Vyvanse as well. It can be SO hard to find the right medications!

I hope you actually come back and look at this thread....I hope I'm not talking to myself! :D





All times are GMT -7. The time now is 04:30 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!